MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G26825
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Problem observed: difficulty pushing the prosthesis with the catheter carrier that was bending and folding.No change of device patient impact: no "as per cc form" after removed a johnin stent, the doctor chose to use spyglass to break stones in the wirsung.A lot of debris was gone but some may have remained in the endoscope working channel? then, the doctor place a johnin but it was very difficult to push through the channel the stent.Maybe because of the debris? maybe because of the size of the wire guide? (0.025'') the doctor is used to placing the johnin but said that this time, it was difficult to push it and the pushing catheter was a little bit bended, like softer than before? he still managed to put the stent in the wirsung.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1, f5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 21-jul-25.Additional questions - 26-jun- 2025 1.Does the complaint relate to: · device placement · observation prior to patient contact 2.If not, with the device in question, how was the procedure finished? the stent was placed even with difficulties but placed 3.What was the target location for the stent? wirsung 4.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.The stents are in a room besides operating room in a raw 5.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? wireguide revolution boston scientific 0.025¿¿ 450 cm 6.Was the wire guide lubricated prior to use? yes 7.Was the wire guide inspected for damage prior to use? yes 8.Was the device at the center of the complaint inspected for damage prior to use? n/a 9.Were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? no (if yes, please indicate the procedure performed.)after a 1st johlin removal and a spy glass because still stones in the wirsung, the doctor decided to put again a johlin.Maybe because of the size of the wirehguide or some debries of stone, the stent was hard to place? the doctor who get used to using johlin stent told me he felt like the pushing catheter was not as usual, like softer¿ 10.Did the patient involved exhibit altered anatomy or tortuous anatomy? no 11.If not with the device in question, how was the procedure finished? the doctor placed the stent with difficulties but he succeed 12.Were any other defects observed on the device prior to return (other than the reported complaint issue? no 13.Had a sphincterotomy been performed prior to this occurrence? no because no need it 14.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? duodenoscope olympus tjf-q-190 v 15.Did the patient require any additional procedures as a result of this event? no 16.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)?no.
 
Additional Manufacturer Narrative
Device evaluation (b)(4) unit of jpws-10-18 of lot number c2221063 device was returned for evaluation opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.On evaluation of the devices the following observations were made: visual inspection: pushing catheter, guiding catheter and tuohy borst connecter all returned.Stent not returned.Crinkling observed along the pushing catheter approx 28cm from the hub.Kinks also observed along the pushing catheter.Guiding catheter examined and observed to be rough/crinkled near radiopaque band.Functional inspection: pushing catheter and guiding catheter move over each other with resistance.Manufacturing records prior to distribution jpws-10-18 are subjected to a visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for jpws-10-18 of lot number c2221063 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: upon review of complaints this failure mode has occurred previously with this lot c2221063.Instructions for use and/label the precautions section of the instructions for use (ifu0098), which accompanies this device instructs the user to "refer to the label for the appropriate wire guide size required for this device." there is evidence to suggest that the customer did not follow the instructions for use.(ifu0098).Image review an image was not returned for evaluation.Root cause review a definitive root cause of user error can be attributed to the use of a non-recommended 0.025-inch wire guide, whereas the device label specifies a 0.035-inch wire guide and all simulated use testing has been performed with this size.The 0.025-inch wire guide may not have provided sufficient stiffness to advance the stent through residual debris that may have remained in the endoscope working channel.This likely led to difficulty in pushing the prosthesis with the catheter carrier, which was bending and folding, resulting in crinkling and kinking observed along the pushing catheter and roughness/crinkling of the guiding catheter near the radiopaque band.Capa-00022 ((b)(4) has been initiated from complaints related to use error and a 0.025-inch wire guide being used in practice.Summary complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.Investigation findings conclude that a definitive root cause of user error can be attributed to the use of a non-recommended 0.025-inch wire guide, whereas the device label specifies a 0.035-inch wire guide and all simulated use testing has been performed with this size.The 0.025-inch wire guide may not have provided sufficient stiffness to advance the stent through residual debris that may have remained in the endoscope working channel.This likely led to difficulty in pushing the prosthesis with the catheter carrier, which was bending and folding, resulting in crinkling and kinking observed along the pushing catheter and roughness/crinkling of the guiding catheter near the radiopaque band.Capa-00022 (b)(4) has been initiated from complaints related to use error and a 0.025-inch wire guide being used in practice.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21730214
Report Number3001845648-2025-00167
Device Sequence Number12961219
Product Code FGE
UDI-Device Identifier10827002268255
UDI-Public(01)10827002268255(17)271003(10)C2221063
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26825
Device Catalogue NumberJPWS-10-18
Device Lot NumberC2221063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/05/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale